Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 13, 2006, 4:23 AM MDT for 19 counties in Colorado. It took effect at Apr 13, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 4:23 AM MDT (10:23 UTC)
- In effect from
- Apr 13, 2006, 10:00 AM MDT
- Expired
- Apr 13, 2006, 7:36 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3352 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 131023 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 423 AM MDT THU APR 13 2006 COZ215-216-238>251-131830- /O.UPG.KBOU.FW.A.0004.060413T1600Z-060414T0300Z/ /O.NEW.KBOU.FW.W.0006.060413T1600Z-060414T0300Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 423 AM MDT THU APR 13 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE FOOTHILLS AND PALMER DIVIDE AREAS BY LATE MORNING. SOME GUSTS TO 40 MPH ARE POSSIBLE DURING THE AFTERNOON. OVER THE PLAINS SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP BY AFTERNOON WITH SOME GUSTS TO 30 MPH POSSIBLE. IN ADDITION...RELATIVE HUMIDITY READINGS ARE EXPECTED TO DROP TO AROUND 10 PERCENT BY THE AFTERNOON. THE GUSTY WINDS AND LOW HUMIDITY READINGS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID GROWTH OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ COZ214-131830- /O.NEW.KBOU.FW.W.0006.060413T1600Z-060414T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK 423 AM MDT THU APR 13 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA BY LATE MORNING. SOME GUSTS TO 35 MPH ARE POSSIBLE DURING THE AFTERNOON. IN ADDITION...RELATIVE HUMIDITY READINGS ARE EXPECTED TO DROP TO 5 TO 10 PERCENT BY THE AFTERNOON. THE GUSTY WINDS AND LOW HUMIDITY READINGS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID GROWTH OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KBOU 132104 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MDT THU APR 13 2006 COZ214>216-238>251-140300- /O.CON.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 304 PM MDT THU APR 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE OVER THE FOOTHILLS AND PALMER DIVIDE AREAS THROUGH THIS EVENING...WITH SOME GUSTS TO 40 MPH POSSIBLE LATE THIS AFTERNOON. OVER THE PLAINS SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED...WITH GUSTS TO 30 MPH AT TIMES. IN ADDITION... RELATIVE HUMIDITY READINGS ARE EXPECTED REMAIN IN THE 5 TO 10 PERCENT RANGE THROUGH EARLY EVENING. THE GUSTY WINDS AND LOW HUMIDITY READINGS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID GROWTH OF WILDFIRES. CONDITIONS WILL IMPROVE AFTER 9 PM MDT THIS EVENING AS WINDS DECREASE AND RELATIVE HUMIDITY SLOWLY INCREASES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KBOU 140136 RFWBOU RED FLAG WARNING NATIONAL WEATHER SERVICE DENVER CO 736 PM MDT THU APR 13 2006 COZ214>216-238>251-140245- /O.CAN.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 736 PM MDT THU APR 13 2006 ...RED FLAG WARNING IS CANCELLED FOR THE FRONT RANGE...PALMER DIVIDE AND NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE AREAS COVERED BY THIS WARNING. FURTHERMORE VERY LOW RELATIVE HUMIDITIES OBSERVED ACROSS THE AREA EARLY THIS EVENING...WILL GRADUALLY RISE AS TEMPERATURES FALL WITH SUNSET. THEREFORE THE RISK OF WILDLAND FIRE GROWTH AND SPREAD WILL DECREASE SIGNIFICANTLY IN THE NEXT HOUR OR TWO. $$ BAKER
000 WWUS85 KBOU 140143 CCA RFWBOU RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 742 PM MDT THU APR 13 2006 COZ214>216-238>251-140245- /O.COR.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY... LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA... BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON... CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH... LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA... LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER... PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON... GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 742 PM MDT THU APR 13 2006 ...RED FLAG WARNING IS CANCELLED FOR THE FRONT RANGE...PALMER DIVIDE AND NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE AREAS COVERED BY THIS WARNING. FURTHERMORE VERY LOW RELATIVE HUMIDITIES OBSERVED ACROSS THE AREA EARLY THIS EVENING...WILL GRADUALLY RISE AS TEMPERATURES FALL WITH SUNSET. THEREFORE THE RISK OF WILDLAND FIRE GROWTH AND SPREAD WILL DECREASE SIGNIFICANTLY IN THE NEXT HOUR OR TWO HOURS. $$ BAKER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:38 AM MDT, 45 minutes earlier.
Area forecast discussion, Apr 13, 3:38 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 338 AM MDT THU APR 13 2006 .SHORT TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL BE OVER THE AREA THROUGH TONIGHT WITH DRY SSW FLOW IN THE LOWER OT MID LEVELS. 850-700 MB TEMPS SUPPORT AFTN HIGHS IN THE LOWER TO MID 80S ACROSS MUCH OF NERN CO WHICH ARE 20-25 DEGREES ABOVE SEASONAL NORMALS. RECORD HIGH AT DENVER IS 83 WHICH COULD BE TIED OR BROKEN THIS AFTN. OTHER CONCERN FOR THIS AFTN INTO THE EARLY EVENING HOURS WILL BE FIRE DANGER IN THE FOOTHILLS AND OVER THE NERN PLAINS. WINDS WILL INCREASE BY MIDDAY WITH SPEEDS GENERALLY IN THE 15 TO 25 MPH RANGE WITH SOME HIGHER GUSTS POSSIBLE IN THE FOOTHILLS WHICH COMBINED WITH VERY LOW HUMIDITIES COULD LEAD TO RAPID FIRE GROWTH IF A FIRE DOES START. THUS WILL UPGRADE FIRE WEATHER WATCH TO WARNING FOR LATE THIS MORNING INTO THE EARLY EVENING HOURS. .LONG TERM DISCUSSION...STRONG WEST-SOUTHWESTERLY FLOW ALOFT IS PROGGED FOR THE FORECAST AREA FRIDAY AND FRIDAY NIGHT. A WEAK UPPER TROUGH MOVES ACROSS SATURDAY...WITH NORTHWESTERLY FLOW ALOFT BEHIND THE TROUGH DURING THE LATE AFTERNOON INTO EARLY SATURDAY EVENING. OVERNIGHT SATURDAY...WEAK ZONAL FLOW ALOFT IS PROGGED. THE QG VERTICAL VELOCITY FIELDS SHOW UPWARD MOTION FRIDAY THROUGH ABOUT 18Z SATURDAY. PRETTY STRONG DOWNWARD MOTION IS INDICATED SATURDAY AFTERNOON AND EVENING BEHIND THE TROUGH AXIS. THE PRESSURE AND WIND FIELDS HAVE A WEAK GRADIENT OVER US FOR MUCH OF FRIDAY. BY SATURDAY NIGHT IT TIGHTENS UP SOME WITH A PRETTY DECENT TROUGH EAST OF THE MOUNTAINS BY DAWN SATURDAY. AFTER THE UPPER TROUGH MOVES OVER THE FORECAST AREA THE GRADIENT IS PRETTY GOOD FOR DOWNSLOPING SATURDAY AFTERNOON. IT RELAXES SOME SATURDAY NIGHT. A FAIRLY DECENT MOUNTAIN TOP STABLE LAYER DEVELOPS ON SATURDAY. THERE IS SOME DIRECTIONAL AS WELL AS SPEED SHEAR SO A HIGH CRITERIA EAST OF THE DIVIDE IN THE MOUNTAINS AND FOOTHILLS IS MARGINAL. OUT ON THE PLAINS THE WINDS WILL BE PRETTY STIFF BUT BELOW CRITERIA FOR HIGHLIGHTS. HOWEVER...THE WINDS WILL LIKELY BE PROBLEMATIC IN EXACERBATING THE FIRE WEATHER PROBLEM. MOISTURE WISE...CROSS SECTIONS IT VERY DRY IN THE LOWER LEVELS FOR THE PLAINS THROUGH ALL THE PERIODS. THERE IS SOME MID...BUT MOSTLY HIGH LEVEL MOISTURE LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS ANOTHER BATCH OF UPPER LEVEL MOISTURE FOR THE PLAINS MID DAY SATURDAY WITH UPPER TROUGH TROUGH AXIS PASSAGE. IN THE MOUNTAINS...MOISTURE INCREASES BY FRIDAY AFTERNOON...WITH DECENT MOISTURE PROGGED BY FRIDAY EVENING. THIS CONTINUES INTO SATURDAY AFTERNOON...THEN IT DECREASES. FOR POPS AND CONVECTION...THE POTENTIAL INSTABILITY ON THE CROSS SECTIONS IS FAIR FRIDAY AND SATURDAY. THE LAPSE RATES ARE PRETTY STEEP FRIDAY AFTERNOON IN THE HIGH COUNTY...AND OVER THE PLAINS FRIDAY EVENING. BY SATURDAY ...THERE ARE CAPS IN PLACE AT VARIOUS LEVELS. THE CAP IS PRETTY PITIFUL ON THE FORECAST SOUNDINGS...WITH THE BOUNDARY LAYER DEW POINTS PRETTY LOW AND A NEARLY NON EXISTENT THETA-E RIDGE/MAXIMA OVER THE PLAINS SATURDAY MORNING. WILL KEEP SOME MINIMAL POPS IN OVER THE PLAINS PRIOR TO TROUGH PASSAGE WITH ALL THE SYNOPTIC SCALE ENERGY AROUND...BUT THEY WILL LIKELY CAUSE JUST VIRGA...WIND...AND A FEW LIGHTNING STRIKES...AGAIN CREATING FIRE WEATHER STRESS. IN THE MOUNTAINS...THE MOUNTAIN TOP FLOW IS NOT CONDUCIVE TO OROGRAPHIC ENHANCEMENT OF SNOWFALL FRIDAY NIGHT INTO SATURDAY BEFORE TROUGH PASSAGE. BY THE TIME THE WESTERLY/NORTHWESTERLY FLOW KICKS IN THE MOISTURE IS DECREASING. BY SATURDAY MORNING...THE 700 MB TEMPERATURES DO COOL ENOUGH FOR SNOW IN THE MOUNTAINS. WILL LET THE LIKELY POPS GOING CAUSE THEY ARE ALREADY IN THERE ALONG WITH THE ENERGY FORM THE TROUGH. FOR TEMPERATURES...FRIDAYS HIGHS LOOK SIMILAR TO THURSDAYS. ON SATURDAY...A 4-6 C COOLER DOWN IS PROGGED. WILL NOT CHANGE THE LATER PERIODS. && .BOU WATCHES/WARNINGS/ADVISORIES...REF FLAG WARNING LATE THIS MORNING THRU EARLY THIS EVENING FOR FOOTHILLS AND PLAINS BELOW 8000 FEET...ZONES 35..36..37..38>51. && BK/RJK
Hazardous weather outlook, Apr 12, 10:58 AM MDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT WED APR 12 2006 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEATHER SYSTEM WILL AFFECT THE AREA ON SATURDAY...BRINGING A CHANCE OF SNOW TO THE MOUNTAINS AND A SLIGHT CHANCE OF THUNDERSTORMS OVER THE PLAINS. THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ACROSS THE AREA ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.